Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2018, 12:09 PM CST for Jackson County, Florida; Early County, Seminole County, Georgia; Houston County, Alabama. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2018, 12:09 PM CST (18:09 UTC)
- Expired
- Feb 7, 2018, 1:00 PM CST
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, AL, Jackson County, FL, Early County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 47 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 12:12 PM CST | TSTM WND DMG | 1 Nnw Madrid, AL | TREE DOWN ACROSS THE CARPORT OF A RESIDENCE. |
| Feb 7, 12:14 PM CST | TSTM WND DMG | 2 N Madrid, AL | 6 MOBILE HOMES DAMAGED. 1 WITH SIGNIFICANT DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WUUS52 KTAE 071809 SVRTAE ALC069-FLC063-GAC099-253-071900- /O.NEW.KTAE.SV.W.0003.180207T1809Z-180207T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 109 PM EST WED FEB 7 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Southeastern Houston County in southeastern Alabama... Northeastern Jackson County in the Panhandle of Florida... Southwestern Early County in southwestern Georgia... Northwestern Seminole County in southwestern Georgia... * Until 200 PM EST/100 PM CST/ * At 109 PM EST/1209 PM CST/, a severe thunderstorm was located near Cottonwood, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cottonwood, Graceville, Dothan, Ashford, Cowarts, Malone, Avon, Madrid, Gordon, Campbellton, Jakin, Bascom, Memphis, Saffold, Pansey, Crosby, Grangeburg, Garretts Crossroads, Wilson Mill and Southern Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3118 8540 3120 8492 3088 8496 3095 8551 TIME...MOT...LOC 1809Z 271DEG 32KT 3106 8537 HAIL...<.75IN WIND...60MPH $$ ADL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 11:31 AM CST, 38 minutes earlier.
Area forecast discussion, Feb 7, 11:31 AM CST, 38 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1231 PM EST Wed Feb 7 2018 .AVIATION [Through 18Z Thursday]... A line of TSRA will continue to affect DHN with ocnl LIFR conditions through 22z. This line will progress eastward toward the ABY/ECP terminals through this afternoon approaching these areas between 21-23z. Prior to storm arrival, expect extensive MVFR cigs all sites along with gusty SSW winds up to 20kt. After the cold front passes the sites, expect a brief period of MVFR to ocnl IFR cigs before conditions then improve to VFR. All terminals should be VFR after 14z Thursday. && .PREV DISCUSSION [938 AM EST]... .NEAR TERM [Through Today]... A cold front will push southeastward and move into our CWA this afternoon and evening. As this occurs, rain chances will increase with the best chances (50% or greater) along and west of a line from around Tifton, GA to Panama City. Scattered thunderstorms are also expected and a few strong to severe storms cannot be ruled out, especially for our northwest zones where instability and shear will be highest. SPC has highlighted a marginal risk area just to the northwest of our CWA. Highs will be in the middle 70s. .SHORT TERM [Tonight Through Friday]... For tonight, a cold front will be bisecting the area to start the overnight hours with scattered showers. Instability will be lower than today, so any remaining thunderstorms are expected to weaken around sunset. Fairly high dewpoints in the mid 60s advecting over cooler shelf waters in the mid 50s may allow for some advection fog to spread inland across portions of the Florida panhandle and big bend ahead of the front. Any fog that occurs will gradually end from west to east through the overnight hours as the cold front pushes through the area. Overnight lows will generally range from the mid 40s across the northwest portions of the area behind the front to around 60 across the southeast big bend ahead of the front. For Thursday, expect dry conditions behind the front with highs ranging from the mid 60s to lower 70s across the area. Overnight lows Thursday night are expected to range from the mid 40s to mid 50s. For Friday, a surface high will slide rapidly eastward off the northeast coast with easterly surface flow bringing some low level moisture back into the area. Scattered showers are possible across the area with highs ranging from the lower 60s across the north to mid 70s across the southeast big bend. .LONG TERM [Friday Night Through Wednesday]... An active period is expected with the subtropical jet making an appearance in our weather this weekend into early next week. This has not happened much this winter with the La Nina in place, and this pattern is our chance to put a dent in the drought conditions across the area. A series of subtle upper level disturbances embedded within the subtropical jet will affect our region this weekend with fairly high rain chances across the area. Some thunderstorms are possible as well, but the lack of a well defined surface low and stronger wind fields in any of the guidance is expected to preclude a robust severe weather threat. Temperatures will be above average with deep layer southwest flow. .MARINE... Southerly winds today will become northerly tonight behind a cold front with exercise caution conditions possible west of Apalachicola late tonight into Thursday morning. Winds are expected to become easterly on Friday and then southerly this weekend with showers and thunderstorms becoming more likely again this weekend. .FIRE WEATHER... No fire weather concerns. .HYDROLOGY... Several chances of rain will occur over the next several days, which could gradually improve the moderate to severe drought conditions across the area by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 53 69 54 70 59 / 50 10 10 30 30 Panama City 51 65 54 67 59 / 40 10 10 20 40 Dothan 45 65 47 63 55 / 40 0 10 40 40 Albany 47 65 46 62 54 / 60 10 10 50 40 Valdosta 53 65 52 67 58 / 50 10 10 30 30 Cross City 60 72 55 75 60 / 20 10 10 20 20 Apalachicola 55 66 55 66 60 / 50 10 10 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Barry LONG TERM...DVD AVIATION...Godsey MARINE...Barry FIRE WEATHER...DVD HYDROLOGY...Barry
In the hours before
Special weather statement, Feb 7, 11:44 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1244 PM EST WED FEB 7 2018
GAZ121-123-125-142-144-071845-
Baker GA-Dougherty GA-Calhoun GA-Clay GA-Early GA-
1244 PM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DOUGHERTY...
SOUTHEASTERN CLAY...NORTHWESTERN BAKER...CALHOUN AND EARLY COUNTIES
IN SOUTHWESTERN GEORGIA UNTIL 145 PM EST...
At 1244 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Blakely, moving east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Morgan, Blakely, Edison, Arlington, Columbia, Leary, Douglasville,
Centerville, Damascus, Bluffton, Iveys Mill, Parksville, Holt, Rock
Hill, Mimsville, Early Co A/p, Hentown, Hilton, Rowena and Harrisons
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8442 3125 8450 3128 8511 3129 8509
3136 8509 3153 8501 3162 8469 3162 8466
3163 8465
TIME...MOT...LOC 1744Z 265DEG 26KT 3142 8497
ADLSpecial weather statement, Feb 7, 11:48 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1248 PM EST WED FEB 7 2018
ALZ068-069-FLZ009-011-GAZ142-071845-
Houston AL-Geneva AL-Holmes FL-Jackson FL-Early GA-
1248 PM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA...HOUSTON...
NORTHWESTERN JACKSON...NORTHEASTERN HOLMES AND WEST CENTRAL EARLY
COUNTIES UNTIL 145 PM EST/1245 PM CST/...
At 1247 PM EST/1147 AM CST/, National Weather Service doppler radar
indicated a strong thunderstorm over Slocomb, or 9 miles northwest of
Graceville, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cottonwood, Graceville, Dothan, Hartford, Taylor, Ashford, Slocomb,
Cowarts, Webb, Malone, Malvern, Rehobeth, Avon, Esto, Madrid, Gordon,
Campbellton, Noma, Bascom and Memphis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3126 8566 3126 8556 3125 8554 3125 8552
3124 8549 3126 8548 3127 8506 3092 8510
3097 8571
TIME...MOT...LOC 1747Z 265DEG 36KT 3107 8561
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 11:06 AM CST | Severe Thunderstorm Warning | TAE | Holmes | 39 min |
| Feb 7, 12:39 PM CST | Special Weather Statement | TAE | Walton, Washington | 51 min |
| Feb 7, 1:23 PM CST | Special Weather Statement | TAE | Jackson, Washington | 67 min |
| Feb 7, 1:30 PM CST | Special Marine Warning | TAE | 45 min | |
| Feb 7, 1:34 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Liberty, Washington | 41 min |
| Feb 7, 11:44 AM CST | Special Weather Statement | TAE | Calhoun, Early | 61 min |
| Feb 7, 12:38 PM CST | Special Weather Statement | TAE | Miller | 52 min |
| Feb 7, 12:41 PM CST | Special Weather Statement | TAE | Dougherty, Worth | 49 min |
| Feb 7, 12:50 PM CST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Worth | 40 min |
| Feb 7, 12:54 PM CST | Special Weather Statement | TAE | Seminole | 51 min |
| Feb 7, 1:03 PM CST | Special Weather Statement | TAE | Baker, Mitchell | 42 min |
| Feb 7, 1:25 PM CST | Special Weather Statement | TAE | Decatur, Grady | 65 min |
| Feb 7, 1:48 PM CST | Special Weather Statement | TAE | Colquitt, Cook, Tift | 57 min |
| Feb 7, 10:21 AM CST | Tornado Warning | TAE | Coffee | 24 min |
| Feb 7, 10:56 AM CST | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 20 min |
| Feb 7, 11:48 AM CST | Special Weather Statement | TAE | Houston | 57 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.